| Catalog Number |
RBYPODJ15 |
| Medical Device Problem Codes |
Fracture (1260); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery using a pod packing coil (pod pc) and a lantern delivery microcatheter (lantern).During the procedure, while advancing a pod pc through the lantern, the physician broke the pusher assembly of the coil.Consequently, the pod pc unintentionally detached inside the lantern.Therefore, the physician used a wire to push the detached pod pc to the target location.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed that the pusher assembly was fractured, and the embolization coil was detached.If the pod pc is advanced at an extreme angle during use, damage such as a kink and subsequent fracture on the pusher assembly may occur.This damage likely contributed to the embolization coil detachment.The detached embolization coil was not returned for evaluation.Further evaluation of the device revealed that the pet lock was separated, the pusher assembly was kinked, the introducer sheath was ovalized and the introducer sheath friction lock was damaged.Based on the reported event, this damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.